View Full Version : My story.

03-27-2011, 08:59 PM
Hey everyone, I'm just going to get straight to the point, I think I'm experiencing hair loss, either due to oily scalp, traction alopecia or side effects from acne medication (roaccutane, I must have been on it for 6 months or so)

For traction alopecia, I decided to perm my hair a few months ago ( this was after acne medication). The hair dresser put some sort of chemical on my hair and some of it was soaking my scalp. I felt it tingle a little and was wondering if this could've caused some hair loss. I know that isn't traction alopecia - so she had to put curlers in my hair as well and while she did this, she pulled really really tightly. Could this have caused temporary or permanent hairloss? The curlers were in my hair for an hour or two under heat. I've been reading about it and forums say it could've forced my hair into the resting stage, the stage before it falls off. I'm unclear if a new hair grows out.

I drop about 15-30 hairs while I'm in the shower, I count everytime. I find this weird because I never noticed before that I was dropping hair. Some of my guy friends drop about 5 or less hairs. What is the normal range?

Oily scalp is oily scalp, sometimes, when my hair falls off, I can see sebum attached to the bulb. Does anyone have solutions to this?

Finally, acne medication - roaccutane. I read that hair loss was a side effect so I was wondering anyone has taken it before or heard about it.

Lastly, if no one here can help me, can someone please point me in the right direction? Which doctor would you recommend?

Thanks to everyone who read this, I hope I get some answers, I'll post some pictures soon.

Ps : my diet is really healthy and I exercise.

03-27-2011, 09:45 PM
It's the accutaine.

9/10 people on it experience hairloss which, fortunately, is reversible. I deduce you're a woman so MPB is out of the question and unless you have history of female alopecia in the family, you're in the clear.

Get off the accutaine, use Nizoral 2% (Fungoral 2% if in Europe) for a couple of months to stabilize your scalp condition and don't worry too much about it. Human beings lose anywhere between 50-100 hairs a day without necessarily balding.

Again, it was the accutaine. Stay of it.

Have a nice day ;)

03-27-2011, 11:20 PM
Nope, I'm a guy! I'm only 20 this year. Should I still go ahead with the nizoral? And what is MPB?

03-28-2011, 12:29 AM
A harsh reality. All the bald/receding/thinning guys you see out and about - that isn't due to some problem that can simply be reversed; all of those people aren't more or less choosing to have deficient hair. MPB is male pattern baldness - genetically inherited baldness which still has no cure. This may be what you have, but you should probably check with your derm.. However, if it runs in the family, then there's a decent chance it is.

03-28-2011, 12:36 AM
Nizoral is your scalp's best friend and if it doesn't restore normality to it, there's not much else you can do. It works for 99% of people though, so I wouldn't be too worried.

Again, pictures for us and a miniaturization study from your doctor and you'll know what is going on. Again, because you're so young and were on accutane, you have a good chance of escaping. Then again, maybe not.

03-28-2011, 01:04 AM
I just bought nizoral 2 percent. Should I use it everyday or once every 3 days as recommended?

Also, what if I'm imagining my hair loss? Will nizoral be harmful to my hair?

03-28-2011, 12:22 PM
Nizoral won't be harmful if you aren't losing hair. It's made to treat dandruff. I would recommend using it as directed, every three days, because it can cause dryness of the scalp.

Harsh styling treatments can cause some hairloss, but it usually grows back. I'm unclear as to whether you have any noticeable hairloss. Do you have a receded hairline, a bald spot forming at the crown or any noticeable loss of density anywhere?

It sounds like the hairs you're seeing in the shower are the basis for your worries. It's normal to lose hairs. Your friends who claim to see only 5 might simply be missing the rest.

Based on the information you've given us, it's impossible to conclude whether you are or are not losing hair. You've provided nothing to suggest that you really need to worry. I would just keep an eye on your hair for any of the above-mentioned changes, but don't obsess over it.